MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-65-150-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult or delayed activation was unable to be replicated in a testing environment as it was based on operational circumstances.The reported stretched stent was unable to be replicated in a testing environment as the stent was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, resistance was noted during withdrawal and was force applied.It should be noted that the supera peripheral stent system instructions for use (ifu) states: should unusual resistance be felt at any time during stent system removal, the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.The force applied during removal of the device seemed to be a reasonable clinical response to the difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during deployment the tip/cone of the device inadvertently got caught on the deployed stent.Manipulation of the compromised device using force resulted in the reported material separation/noted tip/tip lumen/tip jacket separations and ultimately resulted in the reported stretched stent resulting in the reported difficult or delayed activation.As reported, the separated tip was removed via snare and the procedure was completed with a non-abbott stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the distal popliteal to proximal superficial femoral artery(sfa).Contra-lateral access to the lesion was gained using a 6fr sheath that was introduced in the right groin.Following access to the lesion, the vessel was pre-treated with thrombectomy and orbital atherectomy.Three supera perpherial self-expanding stents were successfully implanted with no issues.A 6mm non-abbott balloon was used for pre-dilatation of the last target vessel, and the 6.5x150mm supera self expanding stent was attempted to be deployed in the sfa with the distal portion of the 6fr sheath remaining in the common femoral artery.Halfway through deployment, the delivery catheter cone was noted to be caught on the deployed stent, subsequently causing the tip of delivery catheter to separate.The remaining potion delivery catheter and partially deployed stent were attempted to be removed causing the stent to be inadvertently stretch.The stent was deployed in the external iliac with only part of the stent remaining at the target lesion.The separated tip was removed via snare and the procedure was completed with a non abbott stent.There were no adverse patient sequela and no clinical delay was reported.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23078386
Report Number2024168-2025-09932
Device Sequence Number15968590
Product Code NIP
UDI-Device Identifier08717648226328
UDI-Public(01)08717648226328(17)260430(10)4052861
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberS-65-150-120-P6
Device Catalogue NumberS-65-150-120-P6
Device Lot Number4052861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown